MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON IOL; INTRAOCULAR LENS
Model Number SY60WF
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
A nurse was reported that, during an implantation of intraocular lens (iol), a scratch was found after implant and it was observed when seen under microscope.The lens was replaced with another lens during initial procedure.The surgery was completed.
 
Additional Manufacturer Narrative
The product was returned for analysis.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The product was not returned for analysis.Photo provided showing lens in the lens case base, reported complaint cannot be confirmed from the provided photo.Based on our observation of the attached photo, the reported complaint cannot be confirmed from the provided photo.A definitive determination of damage cannot be made without the evaluation of the physical product.A final root cause cannot be determined based on available information.Based on the results from the product history record, the products met release criteria.There have been no other complaints for this lot.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14985036
Report Number9612169-2022-00326
Device Sequence Number1613738
Product Code HQL
UDI-Device Identifier00380652251419
UDI-Public00380652251419
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Model NumberSY60WF
Device Lot Number25226916
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer09/13/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date10/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown